Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 35, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 6, 2007, 4:30 PM EDT for Palm Beach County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2007, 4:30 PM EDT (20:30 UTC)
- Expired
- May 6, 2007, 5:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 127 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:49 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1889 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 062030
SVRMFL
FLC099-062115-
/O.NEW.KMFL.SV.W.0035.070506T2030Z-070506T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
430 PM EDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 515 PM EDT
* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NORTH PALM BEACH GENERAL
AIRPORT TO 6 MILES NORTH OF LION COUNTRY SAFARI...OR ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF JUPITER TO 17 MILES EAST OF
PAHOKEE...AND MOVING SOUTH AT 20 MPH.
* THE LINE OF STORMS WILL AFFECT...
NORTH PALM BEACH GENERAL AIRPORT
LION COUNTRY SAFARI
MANGONIA PARK
ROYAL PALM BEACH
WELLINGTON
HAVERHILL
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2693 8022 2693 8043 2669 8045 2652 8039
2655 8022 2661 8009 2678 8011
$$
STRASSBERG2 follow-up statements
000
WWUS52 KMFL 062050
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
450 PM EDT SUN MAY 6 2007
FLC099-062115-
/O.CON.KMFL.SV.W.0035.000000T0000Z-070506T2115Z/
PALM BEACH FL-
450 PM EDT SUN MAY 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN PALM BEACH COUNTY...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ROYAL PALM BEACH TO LION COUNTRY
SAFARI...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF WEST PALM
BEACH TO 15 MILES EAST OF BELLE GLADE...MOVING SOUTH AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLEN
RIDGE...WELLINGTON...LAKE CLARKE SHORES...PALM SPRINGS...GREENACRES
CITY AND FLORIDA GARDENS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2693 8022 2693 8043 2670 8048 2651 8041
2655 8022 2661 8009 2678 8011
$$
STRASSBERG000
WWUS52 KMFL 062106 RRA
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
505 PM EDT SUN MAY 6 2007
FLC099-062115-
/O.CON.KMFL.SV.W.0035.000000T0000Z-070506T2115Z/
PALM BEACH FL-
505 PM EDT SUN MAY 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN PALM BEACH COUNTY...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL TO BASEBALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
WELLINGTON TO LION COUNTRY SAFARI...OR ALONG A LINE EXTENDING FROM
13 MILES WEST OF LAKE WORTH TO 16 MILES EAST OF BELLE GLADE...MOVING
SOUTH AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
CLARKE SHORES...PALM SPRINGS...GREENACRES CITY AND FLORIDA GARDENS
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2693 8022 2693 8043 2670 8048 2651 8041
2655 8022 2661 8009 2678 8011
$$
STRASSBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 11:16 AM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, May 6, 11:16 AM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1116 AM EDT SUN MAY 6 2007
...A FEW SEVERE STORMS POSSIBLE THIS AFTERNOON/EVENING...
...DETERIORATING MARINE CONDITIONS FROM NORTH TO SOUTH LATE TONIGHT...
.UPDATE...BUSY MORNING ANALYZING CONVECTIVE POTENTIAL THIS
AFTERNOON/EVENING AND COASTAL IMPACTS TONIGHT THROUGH MID WEEK
FROM THE STRONG LOW EXPECTED TO DEVELOP/MEANDER OFF THE CAROLINAS
NEXT FEW DAYS.
FIRST TO THE CONVECTIVE POTENTIAL...MORNING SOUNDINGS AROUND THE
AREA WERE ANALYZED AND SHOW VERY UNSTABLE CONDITIONS...ESPECIALLY
UPSTREAM OVER CENTRAL FL. MID LEVEL FLOW HAS STRENGTHENED SINCE
YESTERDAY WITH 0-6 KM SHEAR OVER CENTRAL FL AT 30 KT. ALSO...LAPSE
RATES ARE STEEPER THROUGHOUT...YIELDING CAPES NEAR 4000 J/KG. WITH
DECENT SHEAR...EXCELLENT CAPE...ESPECIALLY IN THE HAIL GROWTH
LAYER...THERE IS AGAIN A POTENTIAL OF SEVERE STORMS DEVELOPING
ACROSS THE AREA THIS AFTERNOON. HAIL LOOKS TO BE THE PRIMARY
THREAT...THOUGH EVEN STRONG WINDS ARE POSSIBLE GIVEN DRY AIR
ALOFT. SPC HAS ALL OF THE FL PENINSULA IN A SLIGHT RISK FOR
SEVERE STORMS TODAY. THE HAZARDOUS WEATHER OUTLOOK AND ZONES WERE
UPDATED TO REFLECT THIS POTENTIAL. NAM DEVELOPS CONVECTION
OVER CENTRAL FL AND BRINGS THIS SOUTH ACROSS THE SOUTHERN
PENINSULA DURING THE EVENING HOURS...LOOKING LIKE IT DEVELOPS AN
MCS. CANNOT DISCOUNT THIS AS MID LEVEL FLOW WILL STRENGTHEN
SOMEWHAT WITH SHORTWAVE ENERGY ROTATING INTO THE AREA AROUND THE
BROADER EAST COAST TROUGH DEVELOPING. THUS...WE EXTENDED SEVERE
POTENTIAL THROUGH THE EVENING HOURS TO ACCOUNT FOR THIS
POSSIBILITY.
FOR THE MARINE FCST...UPDATED WIND/SEA GRIDS FOR THE SHORT TERM TO
INCREASE WINDS/SEAS AS MODELS CONTINUE TO POINT TO A HIGH IMPACT
COASTAL EVENT LOCALLY...AS DEEP LOW PRESSURE IS PROGGED TO REMAIN
NEARLY STATIONARY OFF THE CAROLINA COAST...IN A POSITION MOST
FAVORABLE FOR LARGE SWELL TO INFILTRATE OUR ATLANTIC WATERS.
THUS...HAVE INCREASED SWELL HEIGHTS WITH A MAX TO 10 FT AT THE
PALM BEACH COAST AND MAX OF 5-7 TO BROWARD AND MIAMI-DADE.
WAVEWATCH IS ACTUALLY SHOWING >5 METER SEAS ACROSS THE PALM BEACH
WATERS ON TUESDAY WE WILL TREND AS NEEDED IN LATER UPDATES. WNA
OUTPUT SHOWS LONG PERIOD AS WELL...13 SECONDS. THUS...THIS WILL
RESULT IN HIGH BREAKERS AT THE BEACHES. THE SWELL FRONT LOOKS TO
ARRIVE AT THE PALM BEACH COAST LATE AFTERNOON MONDAY THEN MOVE
DOWN THE COAST IN THE EVENING. WILL LIKELY BE PUTTING OUT A HIGH
SURF ADVISORY FOR THE PALM BEACH COAST WITH THE AFTERNOON FCST
PACKAGE TO PROVIDE A HEADS UP ON THIS IMPENDING HIGH SURF AND
POSSIBLE BEACH EROSION...AND MAY NEED TO EXPAND SOUTH BUT WILL
LOOK AT THIS WITH LATER MODEL DATA THIS AFTERNOON. DECIDED TO GO
WITH AND ORGANIZE ALL THE HEADLINES NEEDED WITH THE MORNING MARINE
UPDATE...EXPANDING THE SCA TO INCLUDE ALL LOCAL WATERS LATE
TONIGHT...THEN CONTINUE THE SCA ALL ATL WATERS/LAKE/BAY THROUGH
THE DAY TOMORROW. WINDS WILL SLACKEN TOMORROW NIGHT THROUGH
TUESDAY...SO DROPPED THE SCA FOR LAKE/BAY THEN...BUT TRANSITIONED
OVER TO A SCA FOR HAZ SEAS FOR ALL ATLANTIC WATERS DURING THIS
PERIOD. /GREGORIA
&&
.PREV DISCUSSION... /ISSUED 508 AM EDT SUN MAY 6 2007/
UPDATE...UPDATED TO INCLUDE SMALL CRAFT ADVISORY FOR THE ATLANTIC
WATERS OFF PALM BEACH COUNTY AFTER MIDNIGHT TONIGHT. WINDS WILL
BEGIN TO INCREASE THIS EVENING AND REACH SCA CRITERIA IN THE EARLY
MORNING HOURS IN THE ADVISORY AREA. THE REMAINDER OF THE COASTAL
WATERS AND LAKE OKEECHOBEE WILL SEE WINDS INCREASE INTO THE 15 TO
20 KT RANGE BY MONDAY MORNING. A SMALL CRAFT ADVISORY WILL LIKELY
BE NEEDED FOR MOST OF THE AREA FOR MONDAY FOR WINDS, AND WITH THE
SWELLS ENTERING THE ATLANTIC COASTAL WATERS THE SCA THERE MAY GO
INTO MID WEEK.
PREV DISCUSSION... /ISSUED 326 AM EDT SUN MAY 6 2007/
SYNOPSIS...A BLOCKING RIDGE IS EXPECTED TO REMAIN OVER THE CENTRAL
U.S WHILE A BACK DOOR COLD FRONT CURRENTLY OVER THE SOUTHEASTERN
STATES PUSHES TOWARD SOUTH FLORIDA TODAY.
DISCUSSION...A FEW SHOWERS AND POSSIBLY EVEN A THUNDERSTORM OR TWO
MAY DEVELOP ALONG THE COASTAL ATLANTIC WATERS AND ALSO ALONG THE
EAST COAST METROS TOWARD DAY BREAK THIS MORNING, BUT THEN TEND TO
DISSIPATE WITHIN A COUPLE OF HOURS AFTER SUNRISE. OTHERWISE, THE
DIURNAL TREND ACROSS THE MAINLAND WITH SHOWERS AND THUNDERSTORMS
BUILDING ALONG THE SEA BREEZE AND PUSHING INLAND WILL LIKELY OCCUR
ONCE AGAIN THIS AFTERNOON. TEMPERATURES ALOFT ARE EXPECTED TO WARM
SLIGHTLY BY AFTERNOON, BUT WITH ENOUGH SURFACE HEATING AND A
SLIGHTLY DIVERGENT FLOW ALOFT OVER THE REGION, STRONG STORMS
ESPECIALLY OVER THE INTERIOR CAN NOT BE RULED OUT. BY SUNDAY
EVENING THE FORECAST BEGINS TO BECOME MORE CHALLENGING FOR
SOUTHEASTERN U.S. WITH THE FORMATION OF A 1000 TO 995 MB LOW
EXPECTED TO BEGIN DEVELOPING OFF THE SOUTHEASTERN STATES COAST.
BOTH THE NAM AND THE GFS ARE IN PRETTY GOOD AGREEMENT NOW ON THE
TRACK AND INTENSITY OF THIS LOW AND ALSO ON THE ATTACHED FRONTAL
BOUNDARY. FROPA IS NOW EXPECTED A LITTLE EARLIER SUNDAY NIGHT WITH
MOST OF THE RAIN AND CLOUDS EXPECTED TO MOVE OUT DURING MONDAY
MORNING, ALTHOUGH WITH THE BRISK NORTHERLY FLOW MONDAY AND MONDAY
NIGHT SHOWERS OVER THE EAST COAST AND COASTAL ATLANTIC MAY STILL
OCCUR. BY MONDAY SWELLS WILL LIKELY BE BEGINNING TO ENTER THE
COASTAL WATERS ESPECIALLY OFF PALM BEACH COUNTY. AS THE LOW
PRESSURE SYSTEM MOVES WEST TOWARD GEORGIA AND SOUTH CAROLINA WINDS
ARE EXPECTED TO BECOME MORE WESTERLY (ALTHOUGH THE EXACT DIRECTION
SEEMS TO SHIFT SOME WITH NEARLY EVERY SET OF MODEL RUNS). THIS WILL
CREATE AN OFFSHORE FLOW ALONG THE EAST COAST AND AID IN THE
SURFING CONDITIONS AS THE LARGE SWELLS COME ASHORE, BUT THESE
LARGE SWELL MAY ALSO CREATE THE POSSIBILITY OF HIGH SURF ADVISORY
CONDITIONS BY MONDAY EVENING. THE LOW PRESSURE SYSTEM IS EXPECTED
TO REMAIN ALONG OR NEAR THE SOUTHEAST U.S. COAST THROUGH THE END
OF THE WEEK THIS WOULD TEND TO KEEP SOUTH FLORIDA ON THE MORE
STABLE SIDE...NO SIGNIFICANT CHANGES WERE MADE TO THE EXTENDED.
AVIATION...VFR ALL TERMINALS THIS MORNING. W APPROACHES TO
FLL...OPF...MIA AND TMB TERMINALS WILL HAVE CIGS AOB 1000 AS
SMOKE FROM WILDFIRES CONCENTRATING. SEA BREEZES TO DEVELOP ON THE
ATLC/GULF COASTS BY 16Z WITH THUNDERSTORMS DEVELOPING OVER THE
INTERIOR AREAS OF MAINLAND SOUTH FLORIDA THIS AFTERNOON.
THUNDERSTORMS WILL AGAIN NEAR APF LATE AFTERNOON. APPROACHES TO
ALL TERMINALS FROM THE INTERIOR WILL BE AFFECTED. A COLD FRONT
WILL MOVE INTO S FLA THIS EVENING BRINGING CEILINGS AROUND 3500 FT
TO THE E COAST TERMINALS WITH SOME SHOWERS.
MARINE...TODAY WILL BE THE MOST TRANQUIL OF MARINE CONDITIONS AS
WINDS, WIND WAVES, AND SWELLS INCREASE BEHIND THE COLD FRONT THAT
WILL PASS THE AREA TONIGHT. CURRENTLY THE FORECAST CONTAINS
NORTHEASTERLY SWELLS OFF PALM BEACH COUNTY IN THE 6 TO 8 FEET
RANGE ON MONDAY EVENING AND TUESDAY BUT THIS MAY NEED TO BE
ADJUSTED SLIGHTLY (POSSIBLY UPWARD) IN FUTURE FORECAST PACKAGES
AS THE EXACT TRACK AND STRENGTH OF THE LOW IN THE WESTERN ATLANTIC
WATERS BECOMES MORE CERTAIN. OFF BROWARD AND MIAMI DADE SWELLS
WILL BE LESS AS THE BAHAMAS BLOCK SOME OF THE ACTION. ELSEWHERE,
WINDS WILL BE THE BIGGEST PROBLEM BEHIND THE FRONT AS WIND SPEEDS
INCREASE INTO THE 20 TO 25 KNOT RANGE MONDAY MORNING. SMALL CRAFT
ADVISORIES WILL LIKELY BE NEEDED FOR THE FIRST PART OF THE WORK WEEK.
FIRE WEATHER...THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP
ACROSS THE INTERIOR TODAY. STRAY LIGHTNING OUTSIDE THE RAIN SHAFT
MAY BE PROBLEMATIC, BUT RELATIVE HUMIDITY VALUES SHOULD REMAIN
OUT OF RED FLAG CRITERIA, HOWEVER BY TUESDAY A DRIER AIRMASS WILL
BE SETTLED ACROSS THE AREA AND RH CONCERNS MAY RE MATERIALIZE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH MMM 69 78 63 / 20 40 20 -
FORT LAUDERDALE MMM 72 79 64 / 20 40 20 -
MIAMI MMM 69 80 64 / 20 40 20 -
NAPLES MMM 64 82 59 / 20 30 10 -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 5 AM TO 8 PM EDT MONDAY FOR AMZ630-
AMZ651-AMZ671.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM MONDAY TO 8 PM
EDT TUESDAY FOR AMZ650-AMZ651-AMZ670-AMZ671.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT MONDAY
FOR AMZ610-AMZ650-AMZ670.
GM...SMALL CRAFT ADVISORY FROM 5 AM TO 12 PM EDT MONDAY FOR GMZ656-
GMZ657-GMZ676.
&&Hazardous weather outlook, May 6, 3:04 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 304 PM EDT SUN MAY 6 2007 FLZ063-066>075-070100- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 304 PM EDT SUN MAY 6 2007 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM FOR ALL OF SOUTH FLORIDA... ...WINDS AND SEAS TO INCREASE TONIGHT OVER LOCAL WATERS... ...ROUGH SURF CONDITIONS EAST COAST MONDAY THROUGH WEDNESDAY... ...RIP CURRENTS EAST COAST BEACHES MONDAY THROUGH THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OVER MAINLAND SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING. FREQUENT LIGHTNING STRIKES WITH GUSTY WINDS, HAIL AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED. THUNDERSTORMS WILL LIKELY LAST INTO THE EVENING HOURS AS A COLD FRONT MOVES SOUTH ACROSS THE REGION. TORNADOES: A TORNADO OR TWO MAY BE POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS THIS AFTERNOON AND EVENING...ESPECIALLY ANY STORM THAT FORMS ALONG THE SEA BREEZES. HAIL: STRONG INSTABILITY WILL BE IN PLACE THIS AFTERNOON INTO THIS EVENING ACROSS THE REGION...AND THE STRONGEST THUNDERSTORMS MAY PRODUCE HAIL UP TO 2 INCHES IN DIAMETER THIS AFTERNOON AND EVENING. WIND: DUE TO RELATIVELY DRY AIR IN THE MID LEVELS OF THE ATMOSPHERE...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO 70 MPH. IN ADDITION...A COLD FRONT WILL MOVE ACROSS THE LOCAL AREA TONIGHT. AS A RESULT...NORTHEASTERLY WINDS WILL INCREASE WITH FREQUENT GUSTS OVER 30 KNOTS AND SOME GUSTS TO 40 KNOTS. THIS THREAT WILL BEGIN JUST AFTER MIDNIGHT ACROSS LAKE OKEECHOBEE AND THE NORTHERN ATLANTIC WATERS...AND SPREAD SOUTH THROUGH THE REMAINDER OF THE ATLANTIC WATERS AND THE GULF WATERS BY MORNING. FLOODING: STEERING WINDS ALOFT, THOUGH A LITTLE STRONGER TODAY, WILL STILL ALLOW LOCALLY HEAVY RAINFALL AT A FEW LOCATIONS, RESULTING IN POSSIBLE PONDING OF WATER IN LOW LYING OR POORLY DRAINED AREAS. WAVES: STRONG SUSTAINED NORTHEAST WINDS OF 20 TO 25 KNOTS WITH GUSTS OF 30 TO 40 KNOTS WILL INCREASE GULF STREAM SEAS TO 7 FEET OF HIGHER BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTHEAST WINDS OF 20 TO 25 KNOTS MONDAY WILL INCREASE THE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF SOUTH FLORIDA. MODERATE TO LARGE NORTHEAST SWELLS MOVING SOUTH THROUGH THE ATLANTIC WATERS WILL ALSO KEEP THE RISK OF RIP CURRENTS ELEVATED FOR THE ATLANTIC BEACHES TUESDAY THROUGH THURSDAY. THE SWELLS WILL ALSO INCREASE THE SEAS IN THE GULF STREAM TO 10 TO 13 FEET BY MONDAY NIGHT INTO TUESDAY, BEFORE SLOWLY SUBSIDING TO LESS THAN 7 FEET BY LATE THIS WEEK. NEARSHORE SEAS WILL ALSO BUILD TO 7 TO 10 FEET DURING THIS PERIOD...ESPECIALLY ALONG THE PALM BEACH COUNTY COAST. THE SWELLS WILL ALSO INCREASE THE ROUGHNESS OF THE SURF WITH POSSIBLE MINOR BEACH EROSION AT TIMES OF HIGH TIDE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVED HAIL AND GUSTY WINDS OVER 50 MPH FROM THUNDERSTORMS THIS AFTERNOON AND EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, May 6, 3:57 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 357 PM EDT SUN MAY 6 2007 FLZ066-070-062100- HENDRY FL-EASTERN COLLIER FL- 357 PM EDT SUN MAY 6 2007 ...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN INTERIOR AREAS OF SOUTH FLORIDA... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF IMMOKALEE TO 12 MILES NORTH OF MONROE STATION...MOVING SOUTHEAST AT 20 TO 25 MPH. SOME LOCATIONS THAT COULD BE AFFECTED ARE HENDRY CORRECTION CENTER... IMMOKALEE...KERI...BIG CYPRESS NATIONAL PRESERVE...AND ROCK ISLAND. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...HAIL UP TO DIME SIZE...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. REMEMBER A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTHERN FLORIDA. BAXTER
Special weather statement, May 6, 4:17 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 417 PM EDT SUN MAY 6 2007 FLZ067-068-062100- PALM BEACH WESTERN FL-PALM BEACH EASTERN FL- 417 PM EDT SUN MAY 6 2007 AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF NORTH PALM BEACH GENERAL AIRPORT...OR 13 MILES SOUTHEAST OF INDIANTOWN...MOVING SOUTH AT 10 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTHERN FLORIDA. STRASSBERG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:15 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 37 min |
| May 6, 4:10 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 45 min |
| May 6, 4:30 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 36 min |
| May 6, 5:15 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 45 min |
| May 6, 5:32 PM EDT | Marine Weather Statement | MFL | 88 min | |
| May 6, 5:33 PM EDT | High Surf Advisory | MFL | Broward, Miami-Dade, Palm Beach | 62 hr |
| May 6, 5:38 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 67 min |
| May 6, 5:42 PM EDT | Special Marine Warning | MFL | 63 min | |
| May 6, 5:45 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 30 min |
| May 6, 5:47 PM EDT | Tornado Warning | MFL | Broward, Palm Beach | 43 min |
| May 6, 6:14 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Glades, Hendry, Palm Beach | 61 min |
| May 6, 6:27 PM EDT | Tornado Warning | MFL | Palm Beach | 33 min |
| May 6, 6:27 PM EDT | Tornado Warning | MFL | Broward | 48 min |
| May 6, 6:38 PM EDT | Special Marine Warning | MFL | 37 min | |
| May 6, 6:48 PM EDT | Tornado Warning | MFL | Hendry | 57 min |
| May 6, 6:58 PM EDT | Tornado Warning | MFL | Broward | 32 min |
| May 6, 7:22 PM EDT | Tornado Warning | MFL | Broward, Collier, Hendry, Palm Beach | 53 min |
| May 6, 7:25 PM EDT | Tornado Warning | MFL | Miami-Dade | 35 min |
| May 6, 7:37 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.